Alert archive / Kansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 125, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 26, 1997, 12:42 AM CDT for Cowley County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1997, 12:42 AM CDT (05:42 UTC)
- Expired
- Jun 26, 1997, 1:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Cowley County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:55 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 25, 9:55 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 955 PM CDT WED JUN 25 1997 ...SHORT TERM... TSRA CONTINUE TO FIRE ALONG CONVERGENCE LINE KS/OK BORDER FROM CFV TO WLD AND NORTH TO JUST SW OF HUT AS OF 950 PM. SOME CONCERNS IN THE LAST FEW MINUTES THAT STORMS MAY CONTINUE TO FIRE TONIGHT AS LOW LEVEL JET BEGINS TO PUSH UP OUT OF WRN OK AND INTO SC KS. MEANWHILE...LINE OF TSRA IN NW KS CONTINUE TO PUSH SE. HAVE A BAD FEELING THAT THE SC KS TSRA WILL CONTINUE TO BUILD NW TOWARDS GBD AND MEET UP WITH NW TSRA...MAKING FOR A SOMEWHAT BUSY MIGHT. THEREFORE...HAVE ADDED POPS TO CENTRAL KS ZONES AND WILL HAVE TO MONITOR SC KS FOR TSRA CONTINUING PAST MIDNIGHT. NOONAN
In the hours before
Local storm report, Jun 25, 8:02 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KANSAS
802 PM CDT WED JUN 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM 3 S WINFIELD KS 1.75 INCH HAIL
06/25/97 COWLEY
0621 PM 6 W HOWARD KS .88 INCH HAIL
06/25/97 ELK
0639 PM ATLANTA KS .75 INCH HAIL
06/25/97 COWLEY
0650 PM HACKNEY KS 60 MPH TSTM GUST
06/25/97 COWLEY POWER POLES BLOWN DOWN.
0653 PM ARKANSAS CITY KS .88 INCH HAIL
06/25/97 COWLEYLocal storm report, Jun 25, 8:04 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KANSAS
802 PM CDT WED JUN 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM 3 S WINFIELD KS 1.75 INCH HAIL
06/25/97 COWLEY
0621 PM 6 W HOWARD KS .88 INCH HAIL
06/25/97 ELK
0639 PM ATLANTA KS .75 INCH HAIL
06/25/97 COWLEY
0650 PM HACKNEY KS 60 MPH TSTM GUST
06/25/97 COWLEY POWER POLES BLOWN DOWN.
0653 PM ARKANSAS CITY t KS .88 INCH HAIL
06/25/97 COWLEYSpecial weather statement, Jun 25, 11:07 PM CDT, 1 hour 35 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-260430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1107 PM CDT WED JUN 25 1997 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.82 AND 145.13 MHZ. CHANCE
Special weather statement, Jun 25, 11:09 PM CDT, 1 hour 33 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-260430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1107 PM CDT WED JUN 25 1997 THE NATIONAL WEATHER SERVICE FIN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.82 AND 145.13 MHZ. CHANCE
Special weather statement, Jun 26, 12:10 AM CDT, 32 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-260525- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1210 AM CDT THU JUN 26 1997 THE NATIONAL WEATHER SERVICE IN WICHITA HAS DEACTIVATED OUR SKYWARN SPOTTER NETWORK. RUNYAN
Special weather statement, Jun 26, 12:11 AM CDT, 31 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-260525- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1210 AM CDT THU JUN 26 1997 THE NATIONAL WEATHER SERVICE IN WICHITA HAS DEACTIVATtED OUR SKYWARN SPOTTER NETWORK. RUNYAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 48 min |
| Jun 25, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 46 min |
| Jun 25, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Jun 25, 10:44 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 51 min |
| Jun 26, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 65 min |
| Jun 26, 12:11 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 26, 1:16 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| Jun 26, 2:18 AM CDT | Flash Flood Warning | ICT | Barton | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.